Aliso Viejo, CA
A 66-year-old female asked:
What does it mean to have a high monocytes and low neutrophils absolute count while i am taking nexavar, (sorafenib) a chemotherapy for advanced thyroid cancer?
1 doctor answer • 1 doctor weighed in
Dr. Ajainder Shergillanswered
17 years experience
Effect of chemo: Low neutrophils are expected with chemotherapy agents, as the drugs destroy them (in the process of destroying the cancerous cells.) High monocyte count can be due to an infection or inflammation. Also, as the blood counts recover after a dose of chemo, the monocyte count can also be temporarily improved. Good luck with your cancer treatment.
Created for people with ongoing healthcare needs but benefits everyone.
3.8k viewsAnswered >2 years ago
Last updated Aug 7, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.